Alert archive / Arizona / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 21, 2024, 2:13 PM MST for Apache County, Arizona. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2024, 2:13 PM MST (21:13 UTC)
- Expired
- Jun 21, 2024, 2:45 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Apache County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:15 PM MST | TSTM WND DMG | 4 Sse Tolikan (Sweetwat, AZ | DELAYED REPORT from June 21. Strong thunderstorm winds blew roofs from structures around Immanuel Mission. Windblown hail broke windows. Time estimated from radar. |
| Jun 21, 2:16 PM MST | HAIL 1.25 | 4 Sse Tolikan (Sweetwat, AZ | DELAYED REPORT from June 21. Large hail broke windows in and around Immanuel Mission School. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WUUS55 KFGZ 212113
SVRFGZ
AZC001-212145-
/O.NEW.KFGZ.SV.W.0013.240621T2113Z-240621T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
213 PM MST Fri Jun 21 2024
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Apache County in northeastern Arizona...
* Until 245 PM MST.
* At 212 PM MST, a severe thunderstorm was located over Totacon, or
35 miles southeast of Mexican Hat, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Totacon and Chezhindeza Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3674 10941 3682 10947 3693 10936 3682 10924
TIME...MOT...LOC 2112Z 225DEG 14KT 3681 10942
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McCollum2 follow-up statements
476
WWUS55 KFGZ 212122
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
222 PM MST Fri Jun 21 2024
AZC001-212145-
/O.CON.KFGZ.SV.W.0013.000000T0000Z-240621T2145Z/
Apache-
222 PM MST Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST
FOR APACHE COUNTY...
At 220 PM MST, a severe thunderstorm was located 5 miles southeast
of Totacon, moving northeast at 15 mph. The storm has intensified
over the past 10 minutes and is capable of producing ping pong ball
size hail.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Totacon and Chezhindeza Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3674 10941 3682 10947 3693 10936 3682 10924
TIME...MOT...LOC 2120Z 225DEG 14KT 3683 10939
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McCollum574 WWUS55 KFGZ 212141 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 241 PM MST Fri Jun 21 2024 AZC001-212150- /O.EXP.KFGZ.SV.W.0013.000000T0000Z-240621T2145Z/ Apache- 241 PM MST Fri Jun 21 2024 ...THE SEVERE THUNDERSTORM WARNING FOR APACHE COUNTY WILL EXPIRE AT 245 PM MST... The storm near Totacon which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 3674 10941 3682 10947 3693 10936 3682 10924 TIME...MOT...LOC 2140Z 225DEG 14KT 3688 10933 $$ McCollum
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:13 PM MST, 1 hour earlier.
Area forecast discussion, Jun 21, 1:13 PM MST, 1 hour before
Area Forecast Discussion National Weather Service Flagstaff AZ 113 PM MST Fri Jun 21 2024 .SYNOPSIS...Look for daily chances for showers and thunderstorms over the weekend and into the middle of next week. Otherwise, muggy and hot conditions will continue. && .DISCUSSION...Model soundings are indicating and mesoscale forecast models are showing a downturn in the coverage of shower and thunderstorm activity today compared to Thursday. The main change to the forecast for today was to lower the chance of showers and thunderstorms across the area near the Arizona/Utah border and Four Corners. The net result will be about 30-40% coverage of showers and storms toward the Arizona/Utah border and Four Corners with lesser coverage further south. We continue to see a decent amount of vertical shear in the environment and there will remain a threat of an isolated severe thunderstorm or two across northern Arizona into the evening hours. The main threat for severe storms will be along the Arizona/Utah border and Four Corners. We have already seen on isolated severe storm west of Page producing radar indicated 2.00 inch diamter hail. Wind gusts in excess of 60 mph will also be possbile should a severe storm develop. Otherwise, look for hot and somewhat muggy weather to continue as we make our first foray into a true monsoon pattern. For Saturday through Wednesday...High pressure will build over Arizona as the remnants of Alberto move across the southern portion of the Gulf of California. In addition, thunderstorm activity over the Sierra Occidental of northwest Mexico is expected to ramp-up. The result will be a surge of additional moisture from over the Gulf of California into Arizona. The input of deep monsoon moisture with the combination of high pressure setting up over Arizona will introduce the threat of daily showers and thunderstorms through the period. Winds will be much lighter with a less vertically sheared environment so storms will be more of the up/down pulse variety. You can expect that hot and muggy monsoon feeling each day with a chance of afternoon relief should you be lucky enough to get a shower or storm overhead. From Thursday onward...Models are indicating a downturn in shower and thunderstorm activity with the passing of a drying and stabilizing trough from the west. In reality, for monsoon forecasting, that's a bit far off to have much condfidence. && .AVIATION...Friday 21/18Z through Saturday 22/18Z...Mainly VFR expected. MVFR in SHRA/TSRA between 18Z-03Z, mainly along and east of KGCN-KPAN line with ISO SHRA through 12Z/Sat. S-SW winds 15-25 kts with gusts 30-40 kts. Erratic and gusty winds in the vicinity of storms. OUTLOOK...Saturday 22/18Z through Monday 24/18Z...Mainly VFR expected. Expect SHRA/TSRA between 18Z-03Z each day. S-SW winds 5-15 kts each afternoon. Erratic and gusty winds in the vicinity of storms. && .FIRE WEATHER...Saturday and Sunday...Expect scattered to widespread showers and thunderstorms each afternoon. Wetting rains are likely with any storms, as well as gusty and erratic outflow winds up to 45 mph. Outside of outflow winds, expect south to southwest winds at 10- 15 mph both days. Monday through Wednesday...Chances for showers and thunderstorms continue Monday, mainly along and south of the Mogollon Rim and the White Mountains. Storm activity may decrease on Tuesday and Wednesday. A gradual warming trend leads to above normal temperatures by Tuesday. Otherwise, light southwesterly winds around 10-15 mph each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...McCollum AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:37 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jun 20, 5:56 PM MST | Special Weather Statement | FGZ | 34 min | |
| Jun 20, 6:04 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 20, 6:27 PM MST | Special Weather Statement | FGZ | Navajo | 33 min |
| Jun 20, 6:37 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jun 20, 8:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 20, 9:02 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jun 20, 9:30 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jun 21, 11:51 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jun 21, 12:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jun 21, 12:19 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Jun 21, 12:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jun 21, 1:49 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 26 min |
| Jun 21, 1:51 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jun 21, 2:03 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jun 21, 2:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 15 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.